Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 7, 2013, 8:06 AM EDT for Dare County, Hyde County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2013, 8:06 AM EDT (12:06 UTC)
- Expired
- Jun 7, 2013, 8:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 128 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:37 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
341
WFUS52 KMHX 071206
TORMHX
NCC055-095-071245-
/O.NEW.KMHX.TO.W.0007.130607T1206Z-130607T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
806 AM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
WESTERN MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 845 AM EDT
* AT 802 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER GULL ROCK...OR 8 MILES SOUTHWEST OF ENGELHARD...MOVING
NORTH AT 45 MPH. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 58 MPH
ARE ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EAST LAKE...BUFFALO CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3594 7579 3557 7584 3561 7588 3557 7588
3551 7597 3549 7596 3540 7603 3542 7605
3536 7606 3535 7610 3537 7622 3570 7616
3566 7602 3576 7599 3589 7599 3593 7593
3596 7596 3598 7583
TIME...MOT...LOC 1206Z 192DEG 40KT 3546 7609
$$
82 follow-up statements
509
WWUS52 KMHX 071216
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
816 AM EDT FRI JUN 7 2013
NCC055-095-071245-
/O.CON.KMHX.TO.W.0007.000000T0000Z-130607T1245Z/
MAINLAND HYDE NC-MAINLAND DARE NC-
816 AM EDT FRI JUN 7 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR WESTERN
MAINLAND DARE AND EAST CENTRAL MAINLAND HYDE COUNTIES...
AT 813 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ENGELHARD...MOVING
NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CENTER OF DARE COUNTY
BOMBING RANGE...BUFFALO CITY AND EAST LAKE.
IF YOU ARE IN A SCHOOL OR OTHER LARGE BUILDING...GO QUICKLY TO AN
INTERIOR HALLWAY OR BATHROOM. STAY OUT OF AUDITORIUMS...GYMNASIUMS...
CAFETERIAS OR OTHER LARGE OPEN AREAS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.
LAT...LON 3591 7579 3565 7583 3559 7586 3561 7588
3557 7588 3551 7597 3549 7596 3544 7600
3551 7617 3568 7608 3566 7602 3576 7599
3587 7599 3590 7597 3593 7593 3595 7595
3596 7594 3596 7593
TIME...MOT...LOC 1216Z 204DEG 35KT 3556 7602
$$
8614
WWUS52 KMHX 071232
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 AM EDT FRI JUN 7 2013
NCC095-071240-
/O.CAN.KMHX.TO.W.0007.000000T0000Z-130607T1245Z/
MAINLAND HYDE NC-
832 AM EDT FRI JUN 7 2013
...THE TORNADO WARNING FOR EAST CENTRAL MAINLAND HYDE COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF HYDE COUNTY INTO DARE COUNTY...HOWEVER
STORMS ARE DEVELOPING OVER EASTERN HYDE COUNTY AND THESE STORMS
COULD DEVELOP INTO TORNADO SO RESIDENTS ARE ADVISED TO REMAIN ALERT
FIR FURTHER WEATHER WARNINGS SHOULD THEY BE NEEDED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.
LAT...LON 3565 7583 3559 7586 3567 7591 3567 7602
3576 7599 3587 7599 3590 7597 3593 7593
3595 7595 3596 7594 3593 7587 3593 7585
3591 7579
TIME...MOT...LOC 1230Z 204DEG 35KT 3570 7593
$$
NCC055-071245-
/O.CON.KMHX.TO.W.0007.000000T0000Z-130607T1245Z/
MAINLAND DARE NC-
832 AM EDT FRI JUN 7 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR WESTERN
MAINLAND DARE COUNTY...
AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CENTER OF DARE
COUNTY BOMBING RANGE...OR 13 MILES NORTH OF ENGELHARD...MOVING
NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUFFALO CITY AND EAST
LAKE.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT. COVER YOUR HEAD WITH YOUR HANDS TO PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.
LAT...LON 3565 7583 3559 7586 3567 7591 3567 7602
3576 7599 3587 7599 3590 7597 3593 7593
3595 7595 3596 7594 3593 7587 3593 7585
3591 7579
TIME...MOT...LOC 1230Z 204DEG 35KT 3570 7593
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 7, 6:11 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 7, 6:11 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
611 AM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST INLAND FROM THE
COAST TODAY AND AWAY FROM THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM THE EAST SATURDAY AND SUNDAY AS A WEAK
TROUGH OF LOW PRESSURE CONTINUES TO THE WEST. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY AND MOVE INTO THE AREA LATE TUESDAY
INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 605 AM FRI...TS ANDREA OVER EASTERN SC WILL LIFT QUICKLY NE
INLAND FROM THE CST TODAY. MAIN RAIN BAND WITH LOCALLY VERY HEAVY
SHRA WILL LIFT NE ACROSS REGION THIS MORN. SOME ROTATING CELLS CONT
OVER SRN CST WITH A CPL REPORTS OF DAMAGE FROM POSS TORNADOES. GOOD
HELICITY WILL GRAD LIFT N REMAINDER OF THE MORN CONT ISOLD TOR
THREAT. RDR SHOWS 2 TO 3 INCHES IN A FEW SPOTS...MAINLY SW TIER.
MAIN BAND OF RAIN IS LIFTING N WITH MORE SCT ACTIVITY EXPECTED TO
CONT THRU THE DAY AS ANDREA LIFTS N WITH SOME DRY AIR WRAPPING INTO
IT. WL CONT FLOOD WATCH...AS VERY HEAVY DOWNPOURS A GOOD BET WITH
PRECIP WTR VALUES WELL OVER 2 INCHES. GIVEN INIT DRY GROUND AND LOW
STREAM LVLS NOT EXPECTING WIDESPREAD MAJOR FLOODING ISSUES...MAINLY
URBAN AND POOR DRAINAGE. HIGHS MAINLY LOW 80S WITH MOIST/TROPICAL
AIRMASS OVER THE REGION.
&&
.SHORT TERM /TONIGHT/...
AS OF 220 AM FRI...RAIN SHIELD WITH ANDREA WILL LIFT NE AWAY FROM
REGION QUICKLY THIS EVENING AND CONT LIKELY POP EARLY FOR ONLY FAR
NE TIER. WL MAINTAIN CHC POP OVERNIGHT AS WEAK TROFFING CONTS IN
WAKE OF ANDREA WITH PLENTY OF LOW LVL MOISTURE. GUSTY SW WINDS IN
THE EVENING WILL STEADILY DIMINISH OVERNIGHT AS ANDREA MOVES
FURTHER AWAY. LOWS WILL BE MAINLY IN THE UPR 60S TO LOWER 70S WITH
POSS SOME MID 70S BEACHES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRI...NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS
FORECAST. THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE. AT THIS TIME THINK BEST COVERAGE OF CONVECTION WILL BE
SATURDAY AFTERNOON/EVENING.
THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION FROM EARLY TO THE
MIDDLE OF NEXT WEEK WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY
THROUGH THE AREA. THE ASSOCIATED WEAKENING SURFACE COLD FRONT IS
FORECAST TO APPROACH THE AREA MONDAY THEN MOVE SLOWLY ACROSS THE
REGION TUESDAY PERHAPS LINGERING INTO WEDNESDAY OR THURSDAY.
REGARDLESS OF THE FRONT IT APPEARS THAT THERE WILL BE A GOOD CHANCE
FOR CONVECTION EACH DAY WITH THE EXCEPTION OF WEDNESDAY WHERE
FORECAST HIGHER SURFACE PRESSURE COULD LIMIT COVERAGE. WITH THIS
UNCERTAINTY IN MIND AND DIFFERENCES IN THE GUIDANCE THINK IT'S BEST
TO TAKE A BROAD BRUSHED APPROACH TO THE FORECAST WITH CHANCE POPS
EACH DAY AND NORMAL TEMPERATURES. LATER FORECASTS CAN FINE THE
PRECIPITATION FORECAST WHEN THE TIMING OF THE FRONTS BECOMES MORE
EVIDENT AND CONFIDENCE INCREASES.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 605 AM FRI...EXPECT WIDESPREAD MVFR WITH SOME POSS BRIEF IFR
THIS MORN AS SHRA ASSOC WITH ANDREA LIFT N. SATL IS SHOWING SOME DRY AIR
WRAPPING INTO SYSTEM SO ONCE MAIN BAND LIFTS N THIS MORN COULD SEE
SOME PDS OF VFR LATER THIS MORN INTO THE AFTN. VFR WILL BECOME
DOMINANT TONIGHT AS ANDREA LIFTS NE AWAY FROM THE REGION WITH MAINLY
SCT SHRA CONT. STRONG SRLY WINDS WILL DEVELOP THIS MORNING AND
BECOME SW THIS AFTN...WINDS WILL DIMINISH OVERNIGHT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI...SCATTERED MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS WITH A POTENTIAL FOR EARLY MORNING FOG/STRATUS ARE
EXPECTED SATURDAY THROUGH TUESDAY AS WARM MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS EASTERN NC.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 605 AM FRI...GUSTY SE/S WINDS BEGINNING TO OVERSPREAD SRN WTRS
IN ADVANCE OF ANDREA. AS THE SYSTEM TRACKS INLAND S/SW WINDS WILL
PEAK THIS AFTN AT 30 TO 40 KTS WITH GUSTS TO 45 KT ALONG THE CST.
THE STRONG WINDS WILL GRAD SUBSIDE TONIGHT AS ANDREA RAPIDLY LIFTS
NE AWAY FROM THE AREA. BY LATE TONIGHT EXPECT SW WINDS OF 15 TO 20
KTS. SEAS WILL BUILD QUICKLY LATER THIS MORN AND PEAK THIS
AFTN/EARLY EVENING AT 10 TO 16 FT...HIGHEST OUTER WTRS. AS WINDS
DIMINISH OVERNIGHT SEAS WILL SLOWLY SUBSIDE TO 5 TO 8 FT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI... A TROUGH OF LOW PRESSURE WELL LINGER WELL INLAND
WHILE ATLANTIC HIGH PRESSURE RIDGES WEST TOWARD THE COAST THROUGH
MONDAY. PRED SW FLOW 10-20KT EXPECTED THROUGH TUE. SEAS ON SATURDAY
WILL BE SLOW TO FALL FROM 6 TO 8 FT EARLY TO 4 TO 6 FT LATE. WILL
CONTINUE TO FORECAST 3-5 FT SEAS SUNDAY INTO MONDAY AFTERNOON.
A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY...WITH PRESSURE
GRADIENT TIGHTENING. THIS MAY RESULT IN SW WINDS INCREASING TO
15-25KT MON EVENING INTO TUE. WILL CONTINUE TO SHOW WAVES BUILDING
TO 6FT SOUTH OF OREGON INLET LATE MON INTO TUE.
.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND WRN/NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
104.
FLOOD WATCH THROUGH THIS EVENING FOR NCZ029-044>047-079>081-
090>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/JME
AVIATION...RF/CQD
MARINE...RF/CQD
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Jun 7, 3:48 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 AM EDT FRI JUN 7 2013 NCZ029-044-079-090-091-080800- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-046-080-092>094-080800- WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-080800- MAINLAND DARE-MAINLAND HYDE- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-080800- CARTERET-ONSLOW- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-080800- OUTER BANKS DARE-OUTER BANKS HYDE- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 5:35 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 AM EDT FRI JUN 7 2013
NCZ095-103-104-071030-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
535 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET...OUTER BANKS DARE
AND OUTER BANKS HYDE COUNTIES THROUGH 630 AM EDT...
AT 533 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES SOUTH OF CAPE LOOKOUT LIGHTHOUSE TO 19
MILES SOUTH OF HATTERAS FERRY TERMINAL...OR ALONG A LINE EXTENDING
FROM 22 MILES SOUTH OF BEAUFORT TO 19 MILES SOUTH OF HATTERAS...
MOVING NORTH AT 50 MPH.
MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM CAPE LOOKOUT TO CAPE
HATTERAS ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS AS
THEY MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS AND
POSSIBLY BRIEF TORNADO TOUCHDOWNS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FUNNEL CLOUDS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3522 7553 3511 7593 3458 7654 3479 7641
3472 7651 3494 7645 3497 7639 3499 7643
3502 7636 3503 7637 3503 7642 3506 7602
3511 7607 3508 7601 3528 7554 3539 7550
3548 7553 3561 7547
TIME...MOT...LOC 0933Z 193DEG 44KT 3444 7652 3495 7567
10Special weather statement, Jun 7, 6:19 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 AM EDT FRI JUN 7 2013
NCZ029-044-045-080-093-071115-
BEAUFORT-CRAVEN-MARTIN-PITT-WASHINGTON-
619 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARTIN...BEAUFORT...
CRAVEN...WASHINGTON AND PITT COUNTIES THROUGH 715 AM EDT...
AT 619 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIAMSTON TO VANCEBORO...
OR ALONG A LINE EXTENDING FROM WILLIAMSTON TO 12 MILES NORTH OF NEW
BERN...MOVING NORTH AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BLOUNTS CREEK...
SMITHWICK...GOOSE CREEK STATE PARK...WALLA WATTA...PINETOWN...HINSON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3593 7702 3586 7703 3590 7692 3581 7688
3585 7684 3589 7683 3587 7676 3592 7672
3587 7669 3546 7689 3548 7699 3544 7696
3546 7692 3543 7690 3512 7716 3523 7733
3585 7724 3594 7719 3595 7704
TIME...MOT...LOC 1019Z 196DEG 50KT 3584 7706 3531 7711
10Special weather statement, Jun 7, 6:23 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 AM EDT FRI JUN 7 2013
NCZ045-046-080-081-094-071130-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-WASHINGTON-
623 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 730 AM EDT...
AT 623 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCUPPERNONG TO SCRANTON TO
13 MILES SOUTHWEST OF SWAN QUARTER FERRY TERMINAL...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF EDENTON TO 12 MILES NORTHWEST OF
SWANQUARTER TO 14 MILES SOUTHWEST OF SWANQUARTER...MOVING NORTH AT 75
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SWAN QUARTER FERRY
TERMINAL...HYDELAND...CENTER OF LAKE MATTAMUSKEET...WOODLEY...GUM
NECK...FRYING PAN LANDING.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3599 7605 3537 7606 3536 7625 3533 7628
3532 7627 3539 7634 3533 7636 3536 7643
3537 7643 3537 7637 3543 7640 3539 7647
3526 7646 3518 7653 3553 7648 3553 7662
3536 7664 3542 7669 3594 7662
TIME...MOT...LOC 1023Z 191DEG 65KT 3592 7650 3557 7646
3526 7643
10Special weather statement, Jun 7, 6:35 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
635 AM EDT FRI JUN 7 2013
NCZ103-104-071130-
OUTER BANKS DARE-OUTER BANKS HYDE-
635 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 730 AM EDT...
AT 633 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES EAST OF AVON PIER TO 29 MILES SOUTHWEST
OF HATTERAS FERRY TERMINAL...OR ALONG A LINE EXTENDING FROM 20 MILES
EAST OF BUXTON TO 18 MILES SOUTH OF OCRACOKE...MOVING NORTHEAST AT 45
MPH.
MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM OCRACOKE INLET TO CAPE
HATTERAS ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS AS
THEY MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS AND
POSSIBLY BRIEF TORNADO TOUCHDOWNS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FUNNEL CLOUDS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3522 7552 3523 7560 3518 7576 3508 7599
3513 7598 3524 7568 3523 7567 3527 7560
3529 7552 3547 7550 3548 7551 3546 7553
3548 7553 3549 7549 3564 7549 3565 7547
3555 7545
TIME...MOT...LOC 1033Z 207DEG 38KT 3535 7518 3488 7594
10Local storm report, Jun 7, 6:46 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
646 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD WASHINGTON 35.56N 77.05W
06/07/2013 BEAUFORT NC EMERGENCY MNGR
SEVERAL STREETS CLOSED IN WASHINGTON. SOME MAY BE
IMPASSABLE.
&&
EVENT NUMBER MHX1300118
CQDSpecial weather statement, Jun 7, 7:08 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
708 AM EDT FRI JUN 7 2013
NCZ046-047-081-071200-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
708 AM EDT FRI JUN 7 2013
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL
MOVE ACROSS MAINLAND DARE...MAINLAND HYDE AND TYRRELL COUNTIES
THROUGH 800 AM EDT...
AT 706 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
COLUMBIA TO 26 MILES SOUTH OF SWAN QUARTER FERRY TERMINAL...OR ALONG
A LINE EXTENDING FROM 20 MILES SOUTHEAST OF EDENTON TO CEDAR
ISLAND...MOVING NORTH AT 45 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3558 7576 3556 7585 3561 7588 3541 7601
3542 7604 3532 7615 3536 7625 3531 7628
3538 7633 3595 7635 3597 7601 3585 7606
3565 7604 3565 7603 3589 7599 3593 7593
3597 7595 3598 7587 3591 7576 3583 7572
TIME...MOT...LOC 1106Z 165DEG 10KT 3586 7634 3503 7624
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:17 AM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 7, 2:41 AM EDT | Special Weather Statement | MHX | Onslow | 49 min |
| Jun 7, 3:01 AM EDT | Tornado Warning | MHX | Jones, Onslow | 29 min |
| Jun 7, 3:11 AM EDT | Tornado Warning | MHX | Carteret, Jones, Onslow | 34 min |
| Jun 7, 3:25 AM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 7, 3:47 AM EDT | Special Weather Statement | MHX | Carteret | 58 min |
| Jun 7, 3:52 AM EDT | Special Marine Warning | MHX | 53 min | |
| Jun 7, 3:56 AM EDT | Special Weather Statement | MHX | Craven, Onslow | 64 min |
| Jun 7, 4:04 AM EDT | Special Marine Warning | MHX | 56 min | |
| Jun 7, 4:09 AM EDT | Tornado Warning | MHX | Jones, Onslow | 51 min |
| Jun 7, 4:21 AM EDT | Tornado Warning | MHX | Onslow | 24 min |
| Jun 7, 4:27 AM EDT | Special Weather Statement | MHX | Beaufort, Craven | 48 min |
| Jun 7, 4:38 AM EDT | Special Weather Statement | MHX | Carteret | 22 min |
| Jun 7, 4:57 AM EDT | Tornado Warning | MHX | Carteret, Craven, Jones, Onslow | 48 min |
| Jun 7, 5:18 AM EDT | Special Marine Warning | MHX | 87 min | |
| Jun 7, 5:51 AM EDT | Tornado Warning | MHX | Carteret | 39 min |
| Jun 7, 6:19 AM EDT | Special Weather Statement | MHX | Martin | 56 min |
| Jun 7, 6:23 AM EDT | Special Weather Statement | MHX | Hyde, Tyrrell, Washington | 67 min |
| Jun 7, 6:35 AM EDT | Special Weather Statement | MHX | Dare | 55 min |
| Jun 7, 6:45 AM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 7, 7:00 AM EDT | Areal Flood Advisory | MHX | Beaufort, Martin | 90 min |
| Jun 7, 7:08 AM EDT | Special Weather Statement | MHX | Dare, Hyde, Tyrrell | 52 min |
| Jun 7, 8:20 AM EDT | Special Marine Warning | MHX | 25 min | |
| Jun 7, 8:51 AM EDT | Special Weather Statement | MHX | Tyrrell | 54 min |
| Jun 7, 8:52 AM EDT | Special Marine Warning | MHX | 38 min | |
| Jun 7, 9:03 AM EDT | Areal Flood Advisory | MHX | Duplin | 3 hr |
| Jun 7, 10:29 AM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Jun 7, 1:50 PM EDT | Special Weather Statement | MHX | Hyde | 55 min |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.